Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Riverton, WY

June 30, 2006Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 30, 2006, 7:59 PM MDT for Washakie County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 7:59 PM MDT (01:59 UTC)
Expired
Jun 30, 2006, 8:45 PM MDT
In force
46 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 113 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:43 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 30, 2:43 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
243 PM MDT FRI JUN 30 2006

.SHORT TERM...TONIGHT THROUGH MONDAY
THUNDERSTORMS UNDERWAY OVER SOUTH/SW ZONES AHEAD OF NEXT SHORTWAVE
MOVING ROUNDING THE RIDGE AXIS IN NORTHEAST NEVADA AT 20Z. ALREADY
INCREASED THE PRECIP CHANCE IN THESE ZONES THROUGH THE EVENING
HOURS. OTHER CONCERN IS OVER THE NORTHEAST ZONES WHERE STORMS SHOULD
FIRE UP TOWARD EVENING ONCE THE CAP BREAKS. HAVE MAINTAINED THE
CURRENT FORECAST THERE. OTHERWISE ISOLATED CONVECTION OVER THE REST
OF THE FORECAST AREA TONIGHT. A COLD FRONT WILL PUSH INTO THE AREA
FROM THE NORTH TONIGHT. THIS BOUNDARY MAY INTERACT WITH CONVECTION
OVER THE CENTRAL ZONES LATER TONIGHT. MODELS HINT AT DECENT
CONVERGENCE IN THIS AREA AND SOME ENHANCED PRECIP 06Z TO 12Z. ADDED
A LITTLE BETTER CHANCE OF PRECIP TO A FEW PLACES. ANOTHER ROUND OF
AFTERNOON AND EVENING CONVECTION EXPECTED OVER THE AREA SATURDAY AS
ANOTHER SHORTWAVE MAY MOVE THROUGH THE FLOW AROUND 00Z SUNDAY. DID
NOT MAKE MUCH CHANGE TO GOING FORECAST SATURDAY INTO SATURDAY NIGHT.
FOCUS ON SUNDAY MAY BE OVER THE NORTH AND EAST ZONES IF MODEL TRENDS
HOLD UP. WILL LEAVE ISOLATED CONVECTION IN THE FORECAST AND CAN
REFINE THINGS TOMORROW. DOES NOT APPEAR TO BE MUCH CHANGE IN WEATHER
PATTERN ON MONDAY ASIDE FROM THE UPPER RIDGE AXIS NEARING WESTERN
WY LATE IN THE DAY. INSTABILITY AND MOISTURE AT THE MID AND UPPER
LEVELS WILL BE ENOUGH TO SET OFF ISOLATED AFTERNOON AND EVENING
STORMS ONCE MORE. MADE MINOR CHANGES TO FORECAST. AS FOR TEMPS...DID
COOL HIGHS SATURDAY A FEW DEGREES THEN WARMER SUNDAY INTO MONDAY AS
THE 700MB TEMPS WARM. AS FOR FIRE WEATHER CONCERNS THE STRONGER
STORMS THAT WILL FIRE UP OVER THE NEXT FEW DAYS SHOULD HAVE SOME RAIN
IN THEM AS THE MOISTURE PROFILE LOOKS BETTER. LIGHTNING WILL STILL BE
OF CONCERN FOR NEW FIRE STARTS SINCE FUELS IN MANY AREAS ARE DRY.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
COLD FRONT WILL SURGE SOUTH BEHIND A SHORTWAVE MONDAY EVENING/NIGHT.
UPPER HIGH EXPANDS ACROSS CENTRAL ROCKIES ON THE FOURTH WITH OLD
FRONTAL BOUNDARY KEEPING ENOUGH MOISTURE AND INSTABILITY OVER AREA
FOR ISOLATED LATE DAY THUNDERSTORMS.   FOR EVENING FIREWORKS DISPLAYS
TEMPERATURES WILL BE MILD AND WINDS SHOULD BE GENERALLY LIGHT EXCEPT
FOR GUSTY OUTFLOWS NEAR A FEW DISSIPATING SHOWERS OR THUNDERSTORMS
AFTER SUNSET.  HOT RIDGE OVER GREAT BASIN AND CENTRAL ROCKIES
EXPANDS FURTHER NORTH INTO AREA WEDNESDAY AND THURSDAY WITH A SLIGHT
PROGRESSION EASTWARD THURSDAY.  A STABLE AIRMASS WILL LIMIT
THUNDERSTORMS TO A FEW OVER THE HIGH TERRAIN WEDNESDAY.  THE WARMEST
DAY WILL BE THURSDAY WHEN THE HIGHEST 1000MB TO 500MB THICKNESS
VALUES ARE CENTERED OVER CENTRAL WYOMING WHEN LOWER RIVER VALLEYS
OF BIG HORN BASIN LIKELY TO SEE FIRST 100F READINGS OF THE SUMMER.
WITH PROGRESSION OF UPPER RIDGE SLIGHTLY EASTWARD THURSDAY...55
DEGREE ISODROSOTHERM MAKES IT INTO NORTHERN UTAH PER GFS PROGS...
INDICATIVE OF LEADING EDGE OF SOUTHWEST MONSOONAL MOISTURE WITH THIS
SURGE MAKING IT INTO SOUTH CENTRAL WYOMING THURSDAY EVENING.  WILL
HAVE TO WAIT FOR A FEW MORE MODEL RUNS TO ASSESS ANY TREND...WHETHER
GFS SHOWS CONSISTENCY OR IS BRINGING THIS MONSOONAL SURGE UP TOO
FAST.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...AEM
Hazardous weather outlook, Jun 30, 5:58 PM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
558 PM MDT FRI JUN 30 2006

WYZ001>020-022>030-011400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
558 PM MDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS EVENING AND TONIGHT
THUNDERSTORMS ARE EXPECTED ACROSS WEST AND CENTRAL WYOMING THIS
EVENING.  THEY WILL BE MOST PROMINENT FROM THE SOUTH THROUGH THE
CENTRAL.  THE THREATS INCLUDE VERY HEAVY RAIN...FREQUENT
LIGHTNING...WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH.
MOTORISTS ARE ADVISED TO WATCH FOR PONDING WATER ON ROAD SURFACES.
THE THUNDERSTORMS WILL BEGIN TO SUBSIDE AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH TUESDAY. FREQUENT LIGHTNING...BRIEF HEAVY RAIN AND WIND GUSTS
TO 45 MPH CAN BE EXPECTED FROM THESE THUNDERSTORMS.  THE ONSET OF A
PROLONGED PERIOD OF HOT WEATHER IS EXPECTED WEDNESDAY WITH HIGHS
ACROSS THE CENTRAL BASINS EXPECTED TO SURGE WELL INTO THE 90S...WITH
THE FIRST 100 DEGREE READINGS OF THE SUMMER EXPECTED IN THE BIG HORN
BASIN ON THURSDAY. THE FIRE DANGER WILL CONTINUE INCREASE AS THIS
SUMMER HEAT SETS IN.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND GUSTS OVER 50 MPH
OR ANY FLOODING THIS EVENING. THANK YOU.

TEAM RIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:08 PM MDTSevere Thunderstorm WarningRIWHot Springs52 min
Jun 30, 7:40 PM MDTSevere Thunderstorm WarningRIWWashakie20 min
Jun 30, 8:47 PM MDTSevere Thunderstorm WarningRIWWashakie43 min
Jun 30, 10:10 PM MDTSevere Thunderstorm WarningRIWJohnson50 min
Jun 30, 10:58 PM MDTSevere Thunderstorm WarningRIWJohnson47 min
Jul 1, 1:55 PM MDTSevere Thunderstorm WarningRIWHot Springs50 min
Jul 1, 2:13 PM MDTSevere Thunderstorm WarningRIWJohnson47 min
Jul 1, 2:51 PM MDTSevere Thunderstorm WarningRIWJohnson54 min
Jul 1, 4:17 PM MDTFlash Flood WarningRIWHot Springs118 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.